MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN BLOOD COLLECTION TUBE; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN BLOOD COLLECTION TUBE; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367963
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd vacutainer® pst¿ gel and lithium heparinn (lh) blood collection tube there was foreign matter in the tube(s) biological and non-biological.The following information was provided by the initial reporter.The customer stated: "foreign matter was found inside the tube.".
 
Additional Manufacturer Narrative
Investigation summary: 1 sample and 3 photos were returned by the customer in support of this complaint.A visual examination of photos was performed and the customer's indicated failure mode of foreign matter was observed on the inside of the tube.There is a loose piece of hemogard closure material in the gel.Bd was able to confirm the customer¿s indicated failure mode with the sample and photos provided.There has been increased awareness for cleanliness and reduction of foreign matter in the plant and, several projects are in place that will help reduce the potential of introducing foreign matter into tubes.Based on an evaluation of frequency it was determined that no corrective action is required at this time.The device history records were reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.

Brand Name
BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN BLOOD COLLECTION TUBE
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13027592
Report Number1917413-2021-01066
Device Sequence Number5040944
Product Code JKA
UDI-Device Identifier50382903679633
UDI-Public50382903679633
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2022
Device Model Number367963
Device Catalogue Number367963
Device Lot Number1165677
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2021
Initial Report FDA Received Date12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown